Alert archive / Montana / Winter Storm Warnings in 2008
Winter Storm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Feb 15, 2008, 6:32 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2008, 6:32 PM MST (01:32 UTC)
- Expired
- Feb 16, 2008, 3:59 AM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 160132 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 632 PM MST FRI FEB 15 2008 MTZ009-161300- /O.UPG.KTFX.SB.Y.0015.080216T0400Z-080216T1900Z/ /O.NEW.KTFX.WS.W.0007.080216T0132Z-080216T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 632 PM MST FRI FEB 15 2008 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 65 MPH...ARE EXPECTED THROUGH SATURDAY MORNING. A WIND GUST OF 62 MPH WAS REPORTED IN THE TOWN OF BABB AT 615 PM MST. ALSO...PERIODS OF SNOW ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING AS A PACIFIC STORM SYSTEM AFFECTS THE REGION. TOTAL NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE MOUNTAINS...WITH LESS THAN AN INCH OVER THE PLAINS. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES FROM THIS EVENING THROUGH SATURDAY MORNING. THESE CONDITIONS COULD CREATE HAZARDOUS TRAVEL CONDITIONS AT TIMES...ESPECIALLY THROUGH THE MOUNTAIN PASSES...INCLUDING HIGHWAY 2 OVER MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ048-161300- /O.EXT.KTFX.SB.Y.0015.080216T0132Z-080216T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 632 PM MST FRI FEB 15 2008 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL NOON MST SATURDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL NOON MST SATURDAY. PERIODS OF SNOW ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING AS A PACIFIC STORM SYSTEM AFFECTS THE REGION. TOTAL NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE MOUNTAINS...WITH LESS THAN AN INCH OVER THE PLAINS. IN ADDITION...SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH...ARE EXPECTED THROUGH SATURDAY MORNING. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES FROM THIS EVENING THROUGH SATURDAY MORNING. THESE CONDITIONS COULD CREATE HAZARDOUS TRAVEL CONDITIONS AT TIMES...ESPECIALLY THROUGH THE MOUNTAIN PASSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ COHEN
2 follow-up statements
000 WWUS45 KTFX 160436 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 936 PM MST FRI FEB 15 2008 MTZ009-161300- /O.CON.KTFX.WS.W.0007.000000T0000Z-080216T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 936 PM MST FRI FEB 15 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 65 MPH...ARE EXPECTED THROUGH 3 AM MST TONIGHT. THEN...FROM 3 AM MST TONIGHT THROUGH NOON MST SATURDAY...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH...ARE EXPECTED. A WIND GUST OF 62 MPH WAS REPORTED IN THE TOWN OF BABB AT 615 PM MST FRIDAY EVENING. ALSO...PERIODS OF SNOW ARE EXPECTED TO CONTINUE THROUGH SATURDAY MORNING. TOTAL NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE MOUNTAINS...WITH LESS THAN AN INCH OVER THE PLAINS. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES THROUGH SATURDAY MORNING. THESE CONDITIONS WILL CREATE HAZARDOUS TRAVEL CONDITIONS AT TIMES...ESPECIALLY THROUGH THE MOUNTAIN PASSES...INCLUDING HIGHWAY 2 OVER MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ048-161300- /O.CON.KTFX.SB.Y.0015.000000T0000Z-080216T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 936 PM MST FRI FEB 15 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. PERIODS OF SNOW ARE EXPECTED TO CONTINUE THROUGH SATURDAY MORNING. TOTAL NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE MOUNTAINS...WITH LESS THAN AN INCH OVER THE PLAINS. IN ADDITION...SUSTAINED WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH...ARE EXPECTED THROUGH SATURDAY MORNING. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES THROUGH SATURDAY MORNING. THESE CONDITIONS WILL CREATE HAZARDOUS TRAVEL CONDITIONS AT TIMES...ESPECIALLY THROUGH THE MOUNTAIN PASSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ COHEN
000 WWUS45 KTFX 161059 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MST SAT FEB 16 2008 MTZ009-161200- /O.CAN.KTFX.WS.W.0007.000000T0000Z-080216T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 359 AM MST SAT FEB 16 2008 ...WINTER STORM WARNING IS CANCELLED FOR THE NORTHERN ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT. SNOW WILL DIMINISH THROUGH EARLY THIS MORNING WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED. WINDS WILL ALSO CONTINUE TO DIMINISH THROUGH THIS MORNING...HOWEVER BREEZY CONDITIONS WILL PERSIST...CREATING LOCAL AREAS OF BLOWING AND DRIFTING SNOW AT TIMES. $$ MTZ048-161200- /O.CAN.KTFX.SB.Y.0015.000000T0000Z-080216T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 359 AM MST SAT FEB 16 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED FOR THE SOUTHERN ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY FOR THE SOUTHERN ROCKY MOUNTAIN FRONT. SNOW WILL DIMINISH THROUGH EARLY THIS MORNING WITH ADDITIONAL ACCUMULATIONS OF LESS THAN 2 INCHES IN THE MOUNTAINS WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS AT LOWER ELEVATIONS. WINDS WILL ALSO CONTINUE TO DIMINISH THROUGH THIS MORNING...HOWEVER BREEZY CONDITIONS WILL PERSIST...CREATING LOCAL AREAS OF BLOWING AND DRIFTING SNOW AT TIMES...MAINLY IN THE MOUNTAINS. $$ HOENISCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 4:43 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 15, 4:43 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 443 PM MST FRI FEB 15 2008 UPDATE TO AVIATION SECTION ONLY. .DISCUSSION... TODAY THROUGH SUNDAY...AN UPPER LEVEL SHORTWAVE TROUGH WITH AN ACCOMPANYING WEAK COLD FRONT WILL MOVE ACROSS THE PACIFIC NORTHWEST THIS EVENING AND INTO MONTANA AFTER MIDNIGHT. THIS WILL BRING NUMEROUS SNOW SHOWERS TO THE WESTERN MOUNTAINS THIS EVENING AND OVERNIGHT. STRONG WESTERLY WINDS WILL ALSO PERSIST IN THIS AREA...CAUSING AREAS OF BLOWING SNOW. AM EXPECTING THE SNOW TO BECOME WIDESPREAD ACROSS THE ROCKY MOUNTAIN FRONT THIS EVENING...SO HAVE MOVED THE START TIME OF THE SNOW AND BLOWING SNOW ADVISORY UP TO 9 PM MST. THE SURFACE TROUGH TO THE LEE OF THE ROCKIES WILL KEEP THE PLAINS DRY THROUGH THE EVENING...BUT THERE WILL BE A SLIGHT CHANCE OF PRECIPITATION ALONG THE TROUGH LINE ACROSS THE NORTHEAST TFX ZONES. A FEW POCKETS OF BELOW FREEZING AIR IN BLAINE COUNTY MAY ALSO CAUSE PATCHY FREEZING DRIZZLE. THE AIRMASS WILL QUICKLY COOL AS THE SHORTWAVE MOVES THROUGH THE AREA AFTER MIDNIGHT...SPREADING SCATTERED SNOW SHOWERS ACROSS THE REMAINDER OF THE AREA. WILL MENTION BLOWING SNOW IN THE MOUNTAINS OF CENTRAL MONTANA AS WELL...AS SNOW AND BLOWING SNOW SHOULD BE MORE WIDESPREAD THERE. WINDS WILL DECREASE ON SATURDAY IN THE WAKE OF THE SHORTWAVE...AND ANY LINGERING SNOW SHOWERS WILL BE LIMITED TO THE MOUNTAINS AS THE COOL NORTHWESTERLY FLOW BRIEFLY BECOMES DRIER. HOWEVER...ANOTHER SHORTWAVE TROUGH WITH A SECONDARY SURGE OF COOLER CANADIAN AIR WILL RAPIDLY MOVE THROUGH THE AREA SATURDAY NIGHT. WINDS WILL BECOME MORE NORTHERLY AT THE SURFACE...FOR A GOOD CHANCE OF UPSLOPE SNOW ACROSS CENTRAL MONTANA. ON SUNDAY...THE LINGERING COOL AND DRY NORTHERLY FLOW ALOFT WILL KEEP WINDS LIGHT AND TEMPERATURES CLOSE TO NORMAL. COULSTON SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WEST COAST WILL MOVE THROUGH THE PACIFIC NORTHWEST SUNDAY NIGHT. THIS RIDGE WILL BE OVER THE ROCKIES BY TUESDAY MORNING AND MOVE EAST OF THE ZONES WEDNESDAY NIGHT. THIS RIDGE WILL KEEP THE AIRMASS WARM AND DRY. A SHORTWAVE MOVES OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT...AND MOVES OVER THE ROCKIES WEDNESDAY. MID-LEVEL FLOW WILL REMAIN RATHER WEAK AND DEVELOPS SPLIT FLOW OVER THE ZONES. MOISTURE INCREASES OVER THE AREA BUT MOST PRECIPITATION WILL BE RESTRICTED TO THE WESTERN MOUNTAINS. TEMPS WILL REMAIN WELL OVER NORMALS THROUGH THE PERIOD. ZELZER THURSDAY THROUGH FRIDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS PERIOD...WITH ONLY MINOR DIFFERENCES IN TIMING. A SERIES OF WEATHER DISTURBANCES IN A SOUTHWESTERLY FLOW ALOFT MOVE ACROSS THE FORECAST AREA...AHEAD OF AN UPPER LEVEL LOW PRESSURE TROUGH THAT MOVES ONTO THE WEST COAST. THIS SHOULD RESULT IN PARTLY TO MOSTLY CLOUDY SKIES WITH A SLIGHT CHANCE OF RAIN OR SNOW SPREADING EASTWARD ACROSS MUCH OF OUR FORECAST AREA. THERE IS A LITTLE BETTER CHANCE OF PRECIPITATION OVER HIGHER MOUNTAINS. A WEAK COLD FRONT MOVES ACROSS THE REGION WITH TEMPERATURES COOLING TO NEAR SEASONAL AVERAGES. EK && .AVIATION... UPDATED 2335Z. A FAST-MOVING WEATHER SYSTEM WILL BE MOVING THROUGH THE FORECAST AREA SATURDAY MORNING. WELL IN ADVANCE OF THIS SYSTEM CEILINGS ABOVE 15000 FT WILL DEVELOP FROM NW TO SE THIS AFTERNOON. CEILINGS WILL LOWER OVERNIGHT AND AREAS OF PRECIPITATION WILL DEVELOP. ALTHOUGH THE CEILINGS AND VISIBILITIES ARE EXPECTED TO BE GENERALLY VFR DO EXPECT AT LEAST LOCAL MVFR CEILINGS AND VISIBILITIES NEAR AND AFTER MIDNIGHT AND CONTINUING INTO SATURDAY MORNING. THERE IS SOME QUESTION ABOUT THE TYPE OF PRECIPITATION. PRECIPITATION OVER THE LOWER ELEVATIONS COULD START OFF AS RAIN BUT SHOULD QUICKLY TURN TO SNOW. THERE IS A VERY SMALL RISK OF FREEZING RAIN FOR THE LOWER ELEVATIONS AND EVEN SHOULD IT OCCUR IT WILL PROBABLY LAST LESS THAN AN HOUR. EXPECT MOUNTAIN OBSCUREMENT NEAR THE ROCKY MOUNTAIN FRONT BY THIS EVENING WITH SOME MOUNTAIN OBSCUREMENT OVER THE SW AND CENTRAL MOUNTAINS NEAR AND AFTER MIDNIGHT. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 32 42 20 39 / 20 10 50 10 CTB 26 41 19 38 / 20 10 30 0 HLN 28 42 20 37 / 30 10 20 10 BZN 27 44 20 36 / 30 20 20 10 WEY 15 32 12 28 / 20 30 20 10 DLN 25 40 15 34 / 20 10 10 10 HVR 25 40 14 32 / 40 30 20 0 LWT 30 40 18 32 / 40 30 50 10 && .TFX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY FROM 9 PM THIS EVENING TO NOON MST SATURDAY FOR MTZ009-048. && SHORT TERM...COULSTON LONG TERM...ZELZER/EK AVIATION...BLANK/CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 15, 2:22 PM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 222 PM MST FRI FEB 15 2008 MTZ009-048-162130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 222 PM MST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG WINDS...SNOW... AND BLOWING SNOW TO THE MOUNTAINS BEGINNING THIS EVENING. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING THROUGH NOON MST SATURDAY FOR THE ROCKY MOUNTAIN FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT UNTIL NOON MST SATURDAY. THE THREAT FOR STRONG WINDS...SNOW...AND BLOWING SNOW IS EXPECTED TO DECREASE BY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-162130- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 222 PM MST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING A CHANCE FOR LIGHT SNOW TO THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK WEATHER DISTURBANCE WILL BRING MORE AREAS OF LIGHT SNOW TO THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COHEN
Nearby
Winter Storm Warnings in Montana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.